| Catalog Number |
VCP945H |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Wound Dehiscence (1154)
| Date of Event |
01/01/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent a cardiovascular procedure on an unknown date and suture was used.Three weeks post op, the patient had to be brought back and treated for wound dehiscence.There was no update on the patient available at this time.Additional information was requested.
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, and strength ¿ = 275 g/m.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure date and name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was each suture used/location of suture placement? what tissue dehisced? what is the anatomical location of the wound that dehisced? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? onset date/time of dehiscence? (# post op days) how was the dehiscence managed? please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of each suture during the second procedure.Was either suture found broken post-op? if yes, please explain.Were there any patient stress factors that precipitated the event of wound dehiscence? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number of each suture? surgeon¿s name? if applicable, will product be returned? if so, please provide the return date and tracking information.Note: related event reported via 2210968-2023-06366.
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: b7, d4, e1, g1 h4 additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure ¿ not provided date and name of index surgical procedure? exact dates not provided ¿ procedures open heart cv the diagnosis and indication for the index surgical procedure? not provided what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open on what tissue was each suture used/location of suture placement? subcutaneous and subcuticular what tissue dehisced? subcutaneous and subcuticular what is the anatomical location of the wound that dehisced? over the sternum what was the tissue condition (normal, thin, calcified, fragile, diseased)? not provided how was the suture placed (interrupted or continuous)? continuous how was the suture tied (square knot or multiple knots one end)? multiple knots onset date/time of dehiscence? (# post op days) approximately 3 weeks how was the dehiscence managed? readmission please describe any surgical intervention required for the wound dehiscence including date and findings.¿ patients were readmitted and wounds packed and dressed ¿ additional information not provided please describe the appearance of each suture during the second procedure.Not provided was either suture found broken post-op? if yes, please explain.No provided were there any patient stress factors that precipitated the event of wound dehiscence? not provided did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? no other relevant patient history/concomitant medications? all patients were diabetic and with cardio vascular disease what is the physician¿s opinion as to the etiology of or contributing factors to this event? bad batch of sutures what is the patient's current status? not provided lot number of each suture? sutures were delivered via customer packs from a distributor.Lot numbers from an adjacent pack were provided: vcp945h ¿ ta2aqq mcp426h - tbmbmm surgeon¿s name? (b)(6).
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.